MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181137
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization for pulmonary arteriovenous malformation (avm) at the pulmonal artery, a 11mm x 37cm micrusframe18 (mfr181137, l11609) was being used as the first framing coil.However, the concomitant microcatheter was not stable and the complaint coil did not fit in the target lesion.The physician attempted to remove the complaint coil, but there was a resistance felt between the complaint coil and the microcatheter.The coil got split at the hub of the microcatheter.The complaint coil was removed from the patient¿s body.The complaint coil was replaced with another product and the procedure completed safely.The customer states there is no additional information available.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l11609 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ separated¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization for pulmonary arteriovenous malformation (avm) at the pulmonal artery, a 11mm x 37cm micrusframe18 (mfr181137, l11609) was being used as the first framing coil.However, the concomitant microcatheter was not stable and the complaint coil did not fit in the target lesion.The physician attempted to remove the complaint coil, but there was a resistance felt between the complaint coil and the microcatheter.The coil got split at the hub of the microcatheter.The complaint coil was removed from the patient¿s body.The complaint coil was replaced with another product and the procedure completed safely.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information received indicated that the coil prematurely detached at the hub of the microcatheter (mc).No excessive force had been applied to the device.No damage was confirmed prior to use on the device.The device was used and prepped as per the instructions for use (ifu).There was no clinically significant prolongation of the procedure due to the events.The concomitant devices functioned as expected.Section e1: initial reporter phone: (b)(6).Section: h6: device codes ¿ updated to detachment of device or device component based on the new information received.The previous device code, separation problems, reported on the initial mdr is to be removed from the report.Please update accordingly.Updated complaint conclusion: as reported by a healthcare professional, during a coil embolization for pulmonary arteriovenous malformation (avm) at the pulmonal artery, a 11mm x 37cm micrusframe18 (mfr181137, l11609) was being used as the first framing coil.However, the concomitant microcatheter was not stable and the complaint coil did not fit in the target lesion.The physician attempted to remove the complaint coil, but there was a resistance felt between the complaint coil and the microcatheter.The coil got split at the hub of the microcatheter.The complaint coil was removed from the patient¿s body.The complaint coil was replaced with another product and the procedure completed safely.Additional information received indicated that the coil prematurely detached at the hub of the microcatheter (mc).No excessive force had been applied to the device.No damage was confirmed prior to use on the device.The device was used and prepped as per the instructions for use (ifu).There was no clinically significant prolongation of the procedure due to the events.The concomitant devices functioned as expected.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l11609 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ premature detachment-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 11MM X 37CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8931313
Report Number3008114965-2019-01152
Device Sequence Number11249989
Product Code KRD
UDI-Device Identifier10886704078074
UDI-Public10886704078074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberMFR181137
Device Lot NumberL11609
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER